Zeros of a family of approximations of Hecke L-functions associated with cusp forms

Junxian Li, Arindam Roy, Alexandru Zaharescu

Research output: Contribution to journalArticle

Abstract

We consider a family of approximations of a Hecke L-function Lf(s) attached to a holomorphic cusp form f of positive integral weight k with respect to the full modular group. These families are of the form (Formula presented.), where s= σ+ it is a complex variable and a(n) is a normalized Fourier coefficient of f. From an approximate functional equation, one sees that Lf(X; s) is a good approximation to Lf(s) when X= t/ 2 π. We obtain vertical strips where most of the zeros of Lf(X; s) lie. We study the distribution of zeros of Lf(X; s) when X is independent of t. For X= 1 and 2, we prove that all the complex zeros of Lf(X; s) lie on the critical line σ= 1 / 2. We also show that as T→ ∞ and X= To(1), 100% of the complex zeros of Lf(X; s) up to height T lie on the critical line. Here by 100% we mean that the ratio between the number of simple zeros on the critical line and the total number of zeros up to height T approaches 1 as T→ ∞.

Original languageEnglish (US)
Pages (from-to)391-419
Number of pages29
JournalRamanujan Journal
Volume41
Issue number1-3
DOIs
StatePublished - Nov 1 2016

Keywords

  • Approximate functional equation
  • Hecke L-functions
  • Proportion of zeros on the critical line

ASJC Scopus subject areas

  • Algebra and Number Theory

Fingerprint Dive into the research topics of 'Zeros of a family of approximations of Hecke L-functions associated with cusp forms'. Together they form a unique fingerprint.

  • Cite this